MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128210
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation (afib) procedure with a pentaray nav high-density mapping eco catheter for which biosense webster¿s product analysis lab (pal) identified that some electrodes appeared lifted.Initially it was reported visualization issue and spline bent issues.During the procedure, device was recognized by the carto system but its branches were not visualized on the carto system.The physician removed the device from the patient.It was found that the splines of the catheter were bent.Provided a picture.A second device was used to complete the procedure.There was no adverse event reported on the patient.Additional information was received.The damage did not result in wires being exposed.The damage did not result in any lifted or sharp rings.There was resistance or difficulty during insertion or removal of the catheter.The catheter was not pre-shaped.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 06-jun-2024, observed multiple splines bent and some electrodes appeared lifted.The event was originally considered non-reportable, however, bwi became aware of some electrodes appeared lifted on 06-jun-2024 and have assessed this returned condition as reportable.
 
Additional Manufacturer Narrative
The investigation was completed on 06-jun-2024.A picture was received for evaluation following biosense webster's procedures.According to the picture provided by the customer, the splines of the catheter were observed bent without exposed wires.Also, no sharp rough edges were observed on the device.The customer complaint was confirmed based on the picture received.The device was returned to biosense webster (bwi) for evaluation on 30-may-2024.A visual inspection and magnetic sensor functionality test of the returned device were following bwi procedures.Visual analysis revealed multiple splines bent and some electrodes appeared lifted.Additionally, no internal components were exposed.The device was connected to the carto 3 system and it was recognized; no errors were observed.However, the device was displayed on the screen intermittently.The electrical wire was found disconnected to the electrode causing the improper catheter visualization; wire disconnection could be related to the lifted electrodes observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The issues reported by the customer were confirmed.The potential cause of the lifted electrodes and the bent spline could be related to excessive force or manipulation during the procedure; however, this cannot be conclusively determined.The instructions for use contain (ifu) the following warning and precaution: do not introduce the catheter into a guiding sheath with the catheter¿s distal splines folded backward toward the handle.Collapse the splines together using the insertion tube prior to insertion.Do not use excessive force to advance or withdraw the catheter through the guiding sheath when resistance is encountered.Prior to removing or repositioning the catheter, use direct imaging guidance such as fluoroscopy to confirm that the spline assembly is not entangled with another catheter or with an anatomical structure.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: appropriate term/code not available (c22) / investigation conclusions: cause not established (d15) were selected as related to the customer¿s picture provided.Investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the customer¿s reported ¿spline bent issues¿ issue.Investigation findings: stress problem identified (c0706) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the biosense webster inc.Analysis finding of the ¿some electrodes appeared lifted¿ issue.Investigation findings: open circuit (c0205) / investigation conclusions: cause not established (d15) / component code: electrical lead/wire (g02015) were selected as related to the customer¿s reported ¿visualization issue ¿ issue and the biosense webster inc.Analysis finding of the ¿electrical wire was found disconnected to the electrode¿.Manufacturer¿s reference number: (b)(4).

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19658080
Report Number2029046-2024-02210
Device Sequence Number6745673
Product Code MTD
UDI-Device Identifier10846835012248
UDI-Public10846835012248
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Catalogue NumberD128210
Device Lot Number31093536L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Initial Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT SL1 8.5F, 67CM SHEATH; UNK_CARTO 3
Patient SexUnknown